44 answers

Reaction to Amoxicillin?

My son had a double ear infection last Thursday. He has been taking Amoxicillin for 7 days and I noticed a rash on the back of his neck & behind his ears today. Does this sound like a reaction to his meds or something else? Just curious if someone else has experienced this?

What can I do next?

So What Happened?™

Thanks everyone for the replies and advice. My son went to the Ped. this morning. Sure enough, he has an allergic reaction. He is now on zyrtec syrup and Bectin (sp)? I never thought there would be such a delayed reaction to the medication! Thanks everyone, I appreciate your time and thoughts.

Featured Answers

TAKE HIM OFF THE MEDS AND STRAIGHT TO THE DR! My son is allergic to it too and broke out in hives. The Dr will be able to tell you if that's what is causing the rash. If you haven't done it already, don't wait. Do it now

My daughter had a reaction like that (rash) to Amoxicillin when she was about 3 1/2 or 4. Ever since, when asked if she is allergic to anything, I list Amoxicillin. There are other penicillins that can be given in its place.

Hi K.,
I have a son who is 17 months old and can not take but one antibiotic. He has been on Amoxicillin so much in a spand of about 5 months that he bilt up a reaction to it. Yes it was a rash on his neck and back. He also had it under his arms and on the bottom of his feet. As for the double ear infections he had 6 in 5 months and they put tubes in in January and he has not had one since. If he is prone to them you may want to ask his Doc to send him to an ENT ( Ear Nose and Throat) and see if this might help. They now give him a shot when he needs antibiotics and it seems to help faster. Good luck.

More Answers

My daughter is 6 now but when she was 2 she had the same reaction. I was giving her tylenol and Amoxicillin at that time. I took her to the doctor again and he said she had an allergic recation. Now she can't take that medication anymore.

Sounds like he could be allergic to penicillin. Call the doctor ASAP!

My son has had reactions similar to this. I am not sure though if it was a reaction to the amox. or heat rash. I have had two separate doctors say that one of his rashes could have been from the amox while another doctor (while we were on vacation) said it was a heat rash from the fever and warm sun (it was summertime). If the amox is flavored (orange based) then you may want to change to the white or try another med.
Either way...I am sure your little one is fine but I would go to the doctor regardless and get it checked out.

like everyone else said, an allergic reaction. Call your doc, but more importantly stop the medication asap to prevent further problems.

My son had an ear infection as well. He was put on amoxicillin as well. After taking it for about a week he also broke out in a rash. I took him to the doctor and she said that he is allergic to it. He has been on it before but she said that it could take a few times of taking it to find out if he is allergic. I stopped giving it to him and gave him benedryl. The rash cleared up and he was getting better. Hope that helps.

My son had an allergic reaction to amoxicillin and had a rash that spread over chest, , neck, face... I first thought it was chicken pox or something like that. I would take you son to the doctor. If it is an allergic reaction they will prescribe something else for his ear infection.

TAKE HIM OFF THE MEDS AND STRAIGHT TO THE DR! My son is allergic to it too and broke out in hives. The Dr will be able to tell you if that's what is causing the rash. If you haven't done it already, don't wait. Do it now

I am allergic to Amoxicillin, and I get a hive-like rash.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.